Xyrem First Night

Discussion in 'Fibromyalgia Main Forum' started by Meghanne, Mar 10, 2006.

  1. Meghanne

    Meghanne New Member

    Well, it definitely made me very sleepy, but no change in my sleep pattern at all. But we're just at the starting dose. The pharmacist said give it 4-5 days, so I'll wait til Monday to call the doc about upping the dose the first time.

    No bad side effects yet, other than a bit of a headache from it. I feel ok this morning.

    Trish
  2. bunnyrabs

    bunnyrabs New Member

    What dose did they have you start out on? Did it put you to sleep any faster/earlier than normal?[This Message was Edited on 03/10/2006]
  3. MaryCecelia

    MaryCecelia New Member

    Last night was my 1st night of Xyrem at 3 mls. The pharmacist told me the same thing. I really can't say how I did with it because it stormed for hrs. after my 2nd dose, and I can't sleep when there's all that thunder. I, too, have a headache, and I wasn't prepared for the bad flavor. In fact, my diet coke is not tasting right this a.m. I couldn't tell much difference with it making me sleepy right away.
    I was really nervous to take it for the 1st time and fear that after the 2nd dose (around 2 a.m.) I'll never return to sleep.
    Any other experiences out there??
  4. Meghanne

    Meghanne New Member

    They started me at 4.5 ml. Not much better last night. Taste didn't bother me. It's just salty and I put it in grape juice (white in case I spill. HEHE) Doc suggested KoolAid or juice. No improvement in sleep last night either. I'm fine today though.

    Trish
  5. bunnyrabs

    bunnyrabs New Member

    So maybe your doses are too low yet. What is the headache like? Could you describe it? Does tylenol make it go away?

    I wonder if the headache may be from your muscles shifting around? I have such bad trigger points and myofascial tightness around the head, neck, and sholder area that I imagine they would cause some new aches and pains as they return to a more normal relaxed state.

    Other than the slight headache, were there any other problems other than you not getting the sleep you need yet?

  6. Meghanne

    Meghanne New Member

    The headache wasn't much of a bother, just took some Alleve. It didn't seem muscular, as it was towards the front of the head.

    No other side effects. Just seems we need to up the dose tomorrow and keep working on it. I slept a little better last night.

    I do find it makes me very emotional though. I had a good cry last night, that I probably needed though.

    Trish
  7. bunnyrabs

    bunnyrabs New Member

    Meghanne,

    Was the cry before or after you took your dose? I wonder if the brain is just outpouring all of the "stuff" it needed to deal with but never was able to due to poor sleep?

    Keep us posted on your progess. It is very interesting.
  8. Meghanne

    Meghanne New Member

    It was about 40 minutes after I took it. I was definitely wobbly by then. ;) I have been through MAJOR stress in the last year, so I think the Xyrem lowered the wall and out it all came.

    Trish
  9. MaryCecelia

    MaryCecelia New Member

    I've had 3mL twice for the past 3 nts. now. I feel like 2 of the nights don't even count because storms have kept me awake half the night. Last night, however, there were no storms, and I still had a restless night with many wide awake spells. Also, it still takes me over an hour to get sleepy after that 1st dose. I thought it would be immediate--probably will change as I increase dose.

    Trish, do you still plan to talk with your dr. today about increasing your dose? I have a feeling it'll take more to help me at all. Of course, I hear it can take a month or more to feel a real change. Thanks for keeping us posted!
  10. Meghanne

    Meghanne New Member

    I'm going to try to call now. If they're not open yet I'll have to call back.

    Trish
  11. bunnyrabs

    bunnyrabs New Member

    Thanks for the updates Mary and Trish,

    Keep them coming. It would be neat for you two to sort of post a log of your ongoing experiences with the use of this medicine. That way others who get put on it can get some idea of what to expect.
  12. Meghanne

    Meghanne New Member

    Doc is out of town until Thursday, so unless he calls into the office and they catch him, no changes until then.

    Trish
  13. Meghanne

    Meghanne New Member

    Nurse practioner ended up calling me back and oking a .5ml increase for a couple of days. By then the doc will be back. :) Still no change, but we'll get there. At least I'm not having side effects, and even the headaches have stopped.

    Trish
  14. Juloo

    Juloo Member

    Glad you're doing okay.

    I have finally reached the end of my Xyrem experiences. I had some left over when I went off of it due to the two doses being too much for my stomach. When I went back and read a reply to an earlier post, suggesting taking one dose of Xyrem, but at around 3 a.m. instead of bedtime, I decided to try it.

    It worked great for three nights. Then last night, I woke up in a heavy sweat and had to go running for the bathroom. Good thing you're supposed to take it on an empty stomach.

    So I just have to accept that my body has decided Xyrem isn't for me (even if it was the only thing that ever got me into deep sleep!). Ppppphhhhhhhlllllllttttt! to my body. Stupid body. Guess I'll limp along on Ambien for a while.

    I think it's great that you're posting your experiences. Besides being helpful to others, it will give you a record to draw from in the days and weeks to come.
  15. Meghanne

    Meghanne New Member

    Thanks for the encouragement. :)